Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Treatment for hemoglobin deficiency in children - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Dental Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   hi
Doctor :   Hi
Doctor :   how can i help you today ?
User :   My son is 8 years old boy
Doctor :   ok
User :   he was had insufufficient hemoglobin
User :   so Dr. Suggested to take Iron tablet
Doctor :   ok
User :   he is taking it for 4-5 months...
User :   Now we are seeing his teeth is getting blackish.. Is it due to that Iron tablet taking?
User :   I saw in some sites it says its due to that may happen
Doctor :   yes, a 8 yr old kid has milk teeth and it could change to black color
Doctor :   with iron intake
Doctor :   other than this is there any other issues ?
User :   No.
Doctor :   Does he have black discoloration of stools , hard painful stools etc ?
User :   are you telling its due to that of Iron tablet intake?
User :   he is not having any pain or any...
Doctor :   it could be due to iron pills, but before diagnosing it, other causes will also have to be ruled out
User :   is this can be curable.. how it can be make it to white as earlier...
Doctor :   may i know what is the Hemogloin of your son?
User :   in the last taken it was 14.5
Doctor :   In that case his Hb is normal and he can stop taking iron pills
User :   one question thats the normal for hemoglobin for boys.. in this age?
Doctor :   yes
User :   one question whats the normal for hemoglobin for boys.. in this age?
Doctor :   14-16 is normal in boys that age group
User :   If we stopped the iron pills it will get back to the orignal color
Doctor :   does he have any other symptoms like fatigue, low appetite, etc ?
Doctor :   yes
User :   does he have any other symptoms like fatigue, low appetite, etc ? --> No
Doctor :   Also see a dentist to check the teeth, to rule out cavities, infections etc as well
Doctor :   in that case, he is a normal kid
Doctor :   no need for supplementary meds
Doctor :   just see a dentist to check the teeth
User :   Ok...
User :   as your advice if we stop the iron pills it will become original color
Doctor :   it will take some time , but surely it will revert to normal
User :   One more question... If our doctor asked to continue the iron pills continuesly for further more months and stop after that means whether the blakish will get increas?
Doctor :   not really
Doctor :   it may be the same and may come down once u stop the meds
Doctor :   when the permanent teeth come, they will be normal anyway
User :   So it will not be the permanant black... will be back to the original
Doctor :   yes definitely
User :   We are worrying on that only... Got some releif on your chat...
User :   I will discuss with my Doctor also for stopping the Iron Pills
Doctor :   thats ok
User :   Thanks a lot...
Doctor :   u r welcome
Doctor :   take care
Doctor :   Is there anything else i can help u with ?
User :   one more small doubt...
Doctor :   ok
Doctor :   please proceed
User :   in general If iron contents gets increased in our body it will be like that for every body?
Doctor :   not for everyone
Doctor :   kids have a teeth that can get pigmented
Doctor :   so they may get black
User :   its due to the chemical reaction with iron and salaiva?
Doctor :   no
Doctor :   its not a chemical reaction
Doctor :   its just depostion of pigment
User :   OK..
Doctor :   I hope i have solved your query
Doctor :   thanks for consulting me here
Doctor :   bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor